Alert archive / Oregon / Wind Advisories in 2012

Wind Advisory 2, NWS Pendleton, OR

January 13, 2012Union County, Oregon

NWS Pendleton, OR issued this wind advisory at Jan 13, 2012, 11:27 PM PST for Union County, Oregon. It was in force for 17 hr.

The area

The counties it named.

The facts

Issued
Jan 13, 2012, 11:27 PM PST (07:27 UTC)
Expired
Jan 14, 2012, 4:00 PM PST
In force
17 hr
Issued by
NWS Pendleton, OR

County Union County, OR

The radar

The Pendleton radar (KPDT), 78 km from the middle of the area, began a volume at 07:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Boise Airport, ID (KBOI), launched 00:00Z, 7.5 hours before the alert went out and 241 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Boise Airport, ID at 00:00Z on 2012-01-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Boise Airport, ID at 00:00Z on 2012-01-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 84 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
0 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
84 m²/s²
0-3 km storm-relative helicity
204 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

749 
WWUS76 KPDT 140727
NPWPDT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
1127 PM PST FRI JAN 13 2012

...STAGNANT AIR CONDITIONS THROUGH SATURDAY MORNING...
...STRONG WINDS IN THE GRANDE RONDE VALLEY THROUGH THIS MORNING...

.HIGH PRESSURE WILL KEEP A STRONG INVERSION OVER THE REGION
TRAPPING POLLUTANTS NEAR THE SURFACE THROUGH SATURDAY MORNING.
STRONG SURFACE PRESSURE GRADIENTS BETWEEN THE BAKER AND GRANDE
RONDE VALLEYS WILL RESULT IN STRONG WINDS THROUGH EARLY THIS
AFTERNOON IN THE SOUTHERN GRANDE RONDE VALLEY.

ORZ049-142100-
/O.NEW.KPDT.WI.Y.0002.120114T0727Z-120114T2100Z/
GRANDE RONDE VALLEY-
INCLUDING THE CITIES OF...COVE...ELGIN...LA GRANDE
1127 PM PST FRI JAN 13 2012

...WIND ADVISORY IN EFFECT UNTIL 1 PM PST SATURDAY...

THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 1 PM PST THIS AFTERNOON.

* TIMING: STRONG WINDS ARE EXPECTED TO CONTINUE THROUGH THIS
  MORNING AND THEN DECREASE THIS AFTERNOON.

* WINDS: SOUTH WINDS OF 30 TO 40 MPH WITH GUSTS TO 55 MPH. THE
  STRONGEST WINDS WILL BE NEAR THE BASE OF LADD AND PYLES CANYONS
  AND AREAS SOUTH OF LA GRANDE.

* IMPACTS: MAIN IMPACT WILL BE IN THE SOUTHERN PORTION OF THE
  GRANDE RONDE VALLEY FOR TRAVELERS ALONG INTERSTATE 84 THROUGH
  LADD CANYON AND HIGHWAY 237 THROUGH PYLES CANYON AND HIGHWAY 203
  FROM THE TOWN OF UNION TO LA GRANDE. BE PREPARED FOR SUDDEN
  STRONG WIND GUSTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST
BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 45 TO 57 MPH. WINDS
OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR
ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WWW.WEATHER.GOV/PENDLETON.

&&

$$

WAZ026-027-142100-
/O.CON.KPDT.AS.Y.0001.000000T0000Z-120114T2100Z/
KITTITAS VALLEY-YAKIMA VALLEY-
INCLUDING THE CITIES OF...ELLENSBURG...THORP...NACHES...
SUNNYSIDE...TOPPENISH...YAKIMA
1127 PM PST FRI JAN 13 2012

...AIR STAGNATION ADVISORY REMAINS IN EFFECT UNTIL 1 PM PST
SATURDAY...

AN AIR STAGNATION ADVISORY REMAINS IN EFFECT UNTIL 1 PM PST
SATURDAY. 

* TIMING: STAGNANT CONDITIONS WILL PERSIST INTO SATURDAY 
  MORNING. A COLD FRONT IS EXPECTED SATURDAY AFTERNOON AND 
  EVENING WHICH WILL PRODUCE BETTER MIXING AND REMOVE THE 
  STAGNANT AIR. 

* LOCATIONS: VALLEYS ALONG THE EAST SLOPES OF THE WASHINGTON 
  CASCADES INCLUDING THE YAKIMA AND KITTITAS VALLEYS.

* IMPACTS: AIR QUALITY WILL DECREASE OVER TIME. PEOPLE 
  SENSITIVE TO AIR QUALITY ISSUES SHOULD TAKE PRECAUTIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AN AIR STAGNATION ADVISORY INDICATES THAT DUE TO LIMITED MOVEMENT
OF AN AIR MASS ACROSS THE ADVISORY AREA...POLLUTION WILL
INCREASE. CHECK WITH YOUR LOCAL AIR QUALITY AGENCY FOR POSSIBLE
RESTRICTIONS IN YOUR AREA. FOR ADDITIONAL WEATHER INFORMATION...
CHECK OUR WEBSITE AT WWW.WEATHER.GOV/PENDLETON.

&&

$$
2 follow-up statements
210 
WWUS76 KPDT 142047
NPWPDT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
1247 PM PST SAT JAN 14 2012

...STRONG WINDS IN THE GRANDE RONDE VALLEY THROUGH THIS
AFTERNOON...

.STRONG SURFACE PRESSURE GRADIENTS BETWEEN THE BAKER AND GRANDE
RONDE VALLEYS WILL RESULT IN STRONG WINDS THIS AFTERNOON.

WAZ026-027-142200-
/O.EXP.KPDT.AS.Y.0001.000000T0000Z-120114T2100Z/
KITTITAS VALLEY-YAKIMA VALLEY-
INCLUDING THE CITIES OF...ELLENSBURG...THORP...NACHES...
SUNNYSIDE...TOPPENISH...YAKIMA
1247 PM PST SAT JAN 14 2012

...AIR STAGNATION ADVISORY WILL EXPIRE AT 1 PM PST THIS
AFTERNOON...

THE AIR STAGNATION ADVISORY WILL EXPIRE AT 1 PM PST THIS
AFTERNOON. 

WINDS ASSOCIATED WITH AN APPROACHING FRONTAL SYSTEM WILL MIX OUT
THE STAGNATE AIR AND BREAK DOWN THE INVERSION THAT HAS SET UP OVER
THE YAKIMA AND KITTITAS VALLEY...THEREFORE THE AIR STAGNATION
ADVISORY WILL BE ALLOWED TO EXPIRE AT 1 PM PST TODAY. 

$$

ORZ049-150000-
/O.EXT.KPDT.WI.Y.0002.000000T0000Z-120115T0000Z/
GRANDE RONDE VALLEY-
INCLUDING THE CITIES OF...COVE...ELGIN...LA GRANDE
1247 PM PST SAT JAN 14 2012

...WIND ADVISORY NOW IN EFFECT UNTIL 4 PM PST THIS AFTERNOON...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 4 PM PST THIS AFTERNOON.

* TIMING: STRONG WINDS ARE EXPECTED TO CONTINUE THROUGH THIS
  AFTERNOON AND DECREASE THIS EVENING.

* WINDS: SOUTH WINDS OF 30 TO 40 MPH WITH GUSTS TO 55 MPH. THE 
  STRONGEST WINDS WILL BE NEAR THE BASE OF LADD AND PYLES 
  CANYONS AND AREAS SOUTH OF LA GRANDE.

* IMPACTS: MAIN IMPACT WILL BE IN THE SOUTHERN PORTION OF THE 
  GRANDE RONDE VALLEY FOR TRAVELERS ALONG INTERSTATE 84 
  THROUGH LADD CANYON AND HIGHWAY 237 THROUGH PYLES CANYON AND 
  HIGHWAY 203 FROM THE TOWN OF UNION TO LA GRANDE. BE PREPARED 
  FOR SUDDEN STRONG WIND GUSTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST
BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 45 TO 57 MPH. WINDS
OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR
ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WWW.WEATHER.GOV/PENDLETON.

&&

$$
055 
WWUS76 KPDT 142343
NPWPDT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
343 PM PST SAT JAN 14 2012


ORZ049-150045-
/O.EXP.KPDT.WI.Y.0002.000000T0000Z-120115T0000Z/
GRANDE RONDE VALLEY-
INCLUDING THE CITIES OF...COVE...ELGIN...LA GRANDE
343 PM PST SAT JAN 14 2012

...WIND ADVISORY WILL EXPIRE AT 4 PM PST THIS AFTERNOON...

THE WIND ADVISORY WILL EXPIRE AT 4 PM PST THIS AFTERNOON. 

THE SOUTHERLY WINDS IN THE GRANDE RONDE VALLEY ARE SLOWLY
DECREASING AND WILL DIMINISH LATER THIS EVENING. THE WIND ADVISORY
IS NO LONGER IN EFFECT.


$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pendleton, OR wrote its last area forecast discussion before this wind advisory went out at Jan 13, 8:05 PM PST, 3 hours 22 minutes earlier.

Area forecast discussion, Jan 13, 8:05 PM PST, 3 hours 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PENDLETON OR
805 PM PST FRI JAN 13 2012

ADJUSTED THE WIND DISCUSSION IN THE AVIATION DISCUSSION

.UPDATE...NOT MUCH CONCERN TONIGHT AS HIGH PRESSURE ALOFT REMAINS
OVER THE REGION. THE RIDGE IS GRADUALLY WEAKENING THOUGH AND
ALLOWING SOME MID AND HIGH CLOUDS TO FLOW OVER THE RIDGE AXIS AND
THEN SOUTHEAST ACROSS THE PACIFIC NORTHWEST. THESE CLOUDS WILL HELP
TO KEEP TEMPERATURES UP TONIGHT COMPARED TO HOW COLD IT COULD GET IF
IT WAS TOTALLY CLEAR. THE UPPER RIDGE WILL KEEP WEAKENING ON
SATURDAY AS A WEATHER SYSTEM AND COLD FRONT APPROACHES THE REGION
FROM THE GULF OF ALASKA. THERE WILL BE VERY COLD AIR BEHIND THIS
SYSTEM...HOWEVER IT WILL HAVE BEEN MODIFIED BY THE TRACK OF IT OVER
THE WATER BY THE TIME IT GETS HERE...RATHER THAN IF IT WERE COMING
STRAIGHT SOUTH OUT OF CANADA. NEVERTHELESS IT WILL BECOME COLD
ENOUGH FOR SNOW AT ALL ELEVATIONS...EVEN THE LOWER COLUMBIA BASIN
AND LOWER VALLEY FLOORS. HOWEVER IN THESE LOWER VALLEYS TEMPERATURES
WILL WARM UP JUST ENOUGH SUNDAY AND MONDAY SUCH THAT ANY SNOW
SHOWERS COULD TURN TO RAIN SHOWERS IN THE AFTERNOONS...WHILE
ELSEWHERE IT WILL REMAIN ALL SNOW. THE CASCADES AND EASTERN
MOUNTAINS WILL LIKELY RECEIVE AT LEAST SEVERAL INCHES OF SNOW FROM
THIS SYSTEM...MAINLY DUE TO AN UP SLOPE FLOW BEHIND THE COLD
FRONT...AND SPILL OVER THE CASCADES FROM THE WEST SIDE. SNOW AMOUNTS
WILL BE JUST UNDER ADVISORY CRITERIA. SNOW ACCUMULATIONS IN THE
LOWER VALLEYS WILL BE VERY LITTLE TO NONE. THE FLOW WILL THEN BECOME
NORTHWEST ON TUESDAY WHICH WILL BE FOLLOWED BY A WARM FRONT TUESDAY
NIGHT AND WEDNESDAY. HOWEVER...THE LOWER ELEVATIONS WILL HAVE COLD
AIR TRAPPED IN THEM WITH A NORTHERLY FLOW AT THE BOUNDARY LAYER.
MODEL FORECAST SOUNDINGS SHOW THAT THE TEMPERATURES WILL REMAIN
BELOW FREEZING THROUGHOUT THE COLUMN OF AIR NORTH AND WEST OF THE
LOWER COLUMBIA BASIN UNTIL THURSDAY MORNING. AS A RESULT
PRECIPITATION WILL BEGIN AS ALL SNOW IN ALL LOCATIONS...POSSIBLY
WITH SIGNIFICANT ACCUMULATIONS. HOWEVER...850 MB TEMPERATURES ARE
EXPECTED TO RISE TO ABOVE FREEZING WITH SURFACE TEMPERATURES
REMAINING BELOW FREEZING BY WEDNESDAY AFTERNOON. THIS WILL RESULT IN
A POSSIBLE CHANGE OVER TO FREEZING RAIN OR SLEET BY WEDNESDAY
AFTERNOON IN THE LOWER COLUMBIA BASIN AND BLUE MOUNTAIN FOOTHILLS AS
WELL AS NORTH CENTRAL OREGON. HOWEVER...IT IS TOO SOON HAVE HIGH A
CONFIDENCE LEVEL IN THAT PREDICTION SO FOR NOW WILL NOT CHANGE THE
FORECAST. LASTLY...THERE COULD BE SOME ISOLATED PATCHY FOG ALONG THE
LARGER RIVERS IN THE LOWER ELEVATIONS OVERNIGHT TONIGHT...BUT AM NOT
EXPECTING ANY WIDESPREAD FOG OR LOW CLOUDS AS THE ATMOSPHERE IS TOO
DRY. THE CURRENT FORECAST IS ON TRACK AND THE ONLY CHANGES THIS
EVENING WILL BE TO REFRESH THE WORDING FOR THE OVERNIGHT PERIOD. 88

&&

.AVIATION...06Z TAFS...VFR CONDITIONS WILL PREVAIL FOR THE NEXT 24
HOURS AT ALL TAF SITES. THERE WILL BE SOME MID AND HIGH CLOUDS
OVERNIGHT AND ON SATURDAY...MAINLY ABOVE 120. THERE MAY ALSO BE
LOCAL PATCHY FOG OR STRATUS NEAR KDLS...KPSC AND KYKM LATE TONIGHT
AND SATURDAY MORNING. ALL OTHER LOCATIONS SHOULD REMAIN FREE OF ANY
FOG OR LOW STRATUS OVERNIGHT. WINDS WILL REMAIN LIGHT AND GENERALLY
UNDER 10 KTS THROUGH SATURDAY MORNING. THEN THE WINDS WILL BEGIN TO
INCREASE AND IT WILL BECOME BREEZY TO WINDY BY SATURDAY EVENING IN
ALL LOCATIONS WITH WIND SPEEDS MOSTLY 15 TO 25 KTS. 88

&&

.PREV DISCUSSION... /ISSUED 424 PM PST FRI JAN 13 2012/

..SIGNIFICANT SNOW ACCUMULATIONS WILL IMPACT THE INTERIOR PACIFIC
NORTHWEST TUESDAY THROUGH THURSDAY NIGHT...

SHORT TERM...TONIGHT THROUGH MONDAY...THE AREA WILL SEE ONE LAST
NIGHT UNDER A RIDGE BEFORE THE RECENT WEATHER PATTERN BEGINS TO
CHANGE. THE RIDGE WILL FLATTEN INTO A ZONAL WESTERLY FLOW TONIGHT AS
A TROUGH OUT OF THE GULF OF ALASKA DIGS SOUTHWARD ALONG THE BRITISH
COLUMBIA COAST. TONIGHT SHOULD SEE PARTLY CLOUDY SKIES WITH MAINLY
HIGH LEVEL CIRRUS CROSSING THE RIDGE. LOWS WILL GENERALLY BE IN THE
20S THOUGH HIGH MOUNTAIN PLATEAUS MAY DIP INTO THE TEENS AGAIN
TONIGHT. WINDS WILL BE LIGHT BUT PRESSURE GRADIENTS REMAIN TIGHT
ALONG THE GRANDE RONDE VALLEY AND WINDS HAVE BEEN 15 TO 25 MPH TODAY
WITH 20 TO 30 MPH IN LADD AND PYLES CANYON. EXPECT THIS WILL
CONTINUE INTO THE DAY TOMORROW. DO NOT BELIEVE WINDS WILL REACH
ADVISORY LEVEL, BUT IT WILL BE CLOSE. LATER SHIFTS WILL NEED TO
MONITOR THE WINDS IN CASE A WIND ADVISORY IS NEEDED. A COLD FRONT
WILL APPROACH THE WASHINGTON CASCADE CREST IN THE MORNING AND THERE
WILL BE A CHANCE OF LIGHT RAIN AND SNOW SHOWERS MAINLY NEAR THE
CREST ITSELF. THE FRONT WILL SWING SOUTH DURING THE AFTERNOON AND
THE RAIN AND SNOW SHOWERS WILL SPREAD TO ALL OF THE CASCADES AND
PERHAPS AS FAR WEST AS ELLENSBURG. SNOW LEVELS WILL DROP FROM 3500
FEET TO ABOUT 2000 FEET IN THE AFTERNOON IN THE WASHINGTON CASCADES
SO PEOPLE TRAVELING OVER SNOQUALMIE PASS WILL LIKELY SEE SOME SNOW
SHOWERS IN THE AFTERNOON. WITH THE COLD FRONT PRESSURE GRADIENTS
WILL TIGHTEN AND BREEZY SOUTHWEST WINDS OF 15 TO 25 MPH ARE EXPECTED
ACROSS THE AREA IN THE AFTERNOON. THE COLD FRONT WILL CROSS THE AREA
SATURDAY NIGHT WHILE THE TROUGH HANGS BACK OVER VANCOUVER ISLAND.
SNOW LEVELS WILL DROP TO THE SURFACE ACROSS THE AREA BY LATE
SATURDAY NIGHT AND SNOW WILL BE LIKELY IN THE MOUNTAINS WITH A
CHANCE IN THE LOWER ELEVATIONS. MOISTURE IS NOT ABUNDANT WITH THIS
FIRST SYSTEM SO SNOWFALL AMOUNTS WILL BE LESS THAN AN INCH IN THE
LOWER ELEVATIONS AND 1 TO 4 INCHES FROM SATURDAY NIGHT THROUGH
SUNDAY. THUS, NO WINTER WEATHER ADVISORIES ARE ANTICIPATED. THE
TROUGH WILL MOVE TO THE PUGET SOUND AREA BY SUNDAY AFTERNOON AND OFF
AND ON SHOWERS, MAINLY SNOW SHOWERS, ARE EXPECTED THROUGH THE DAY.
THE TROUGH WILL MOVE OUT OF THE AREA SUNDAY NIGHT AND A
NORTHWESTERLY FLOW WILL FOLLOW BEHIND. HAVE KEPT LIKELY SNOW SHOWERS
IN THE MOUNTAINS, A CHANCE OF SNOW SHOWERS IN THE FOOTHILL AND A
SLIGHT CHANCE OF SNOW AND RAIN SHOWERS IN THE LOWEST ELEVATIONS
SUNDAY NIGHT AND MONDAY. AMOUNTS WILL CONTINUE TO BE ON THE LIGHT
SIDE THROUGH MONDAY AND ACCUMULATIONS ARE NOT EXPECTED TO REACH
ADVISORY LEVELS EVEN IN THE MOUNTAINS. WINDS WILL BE OCCASIONALLY
BREEZY SUNDAY THROUGH MONDAY. TEMPERATURES SATURDAY WILL REACH THE
MID 40S TO LOWER 50S AS SOUTHERLY WINDS DOWNSLOPE FROM THE MOUNTAINS
AND WARM THE LOWER ELEVATIONS WHILE THE MOUNTAINS WILL BE IN THE
40S. SUNDAY WILL BE IN THE 30S AND MONDAY IN THE LOWER TO MID 30S
WITH 20S IN THE MOUNTAINS BOTH DAYS. LOWS WILL BE IN THE 20S WITH 15
TO 25 IN THE MOUNTAINS TONIGHT AND SATURDAY NIGHT THEN DROP TO THE
UPPER TEENS TO MID 20S WITH 10 TO 20 IN THE MOUNTAINS SUNDAY NIGHT.
PERRY

LONG TERM...MONDAY NIGHT AND TUESDAY...SHOWER ACTIVITY WILL PICK
UP...ESPECIALLY ALONG THE MOUNTAIN RANGES. EXPECT SNOW LEVELS TO BE
NEAR THE SURFACE MONDAY NIGHT.  MODELS ARE CURRENTLY PUTTING OUT A
LOT OF QPF ALONG THE EAST SLOPES OF THE CASCADES...SO MOUNTAIN
PASSES MAY DEAL WITH SIGNIFICANT SNOW ACCUMULATIONS.  AREAS ALONG
THE LOWER COLUMBIA BASIN AND THE COLUMBIA RIVER GORGE COULD SEE A
RAIN SNOW MIX TUESDAY AFTERNOON.  WEBER

TUESDAY NIGHT THROUGH THURSDAY NIGHT...A STRONG PACIFIC SUBTROPICAL
MOISTURE PLUME WILL TRANSPORT ABUNDANT MOISTURE INTO THE FORECAST
AREA TUESDAY NIGHT THROUGH THURSDAY NIGHT. THE SURGE OF MOISTURE
WILL PRODUCE ABOVE NORMAL AREAWIDE PRECIPITATION ASSOCIATED WITH A
WARM FRONT THROUGH THIS PERIOD. SNOW LEVELS WILL LOWER TO THE FLOOR
OF THE LOWER COLUMBIA BASIN AND VALLEY FLOORS TUESDAY EVENING. SNOW
ACCUMULATIONS OF SEVERAL INCHES ARE EXPECTED TUESDAY NIGHT THROUGH
WEDNESDAY EVENING IN THE KITTITAS...YAKIMA AND KLICKITAT
VALLEYS...THE EASTERN COLUMBIA RIVER GORGE...THE LOWER COLUMBIA
BASIN AND THE FOOTHILLS OF THE BLUE MOUNTAINS. ADDITIONAL
PRECIPITATION WILL OCCUR WEDNESDAY NIGHT WITH SNOW...HEAVY AT TIMES
IN THE MOUNTAINS. SNOW WILL CHANGE TO RAIN WEDNESDAY NIGHT AT LOWER
ELEVATIONS AS THE SNOW LEVEL RISES OVERNIGHT TO AROUND 2500-3000
FEET IN CENTRAL...SOUTH CENTRAL AND SOUTHEAST WASHINGTON AND
NORTHEAST OREGON. SNOW LEVELS WILL RISE TO 3000-4500 FEET BY LATE
WEDNESDAY NIGHT IN CENTRAL AND EAST CENTRAL OREGON. THURSDAY AND
THURSDAY NIGHT ADDITIONAL RAIN WILL OCCUR IN THE LOWER COLUMBIA
BASIN AND ADJACENT VALLEYS WITH SNOW AT TIMES CONTINUING IN THE
MOUNTAINS. SNOW LEVELS WILL BE AROUND 3500-5000 FEET ON THURSDAY AND
THURSDAY NIGHT.  POLAN

FRIDAY AND FRIDAY NIGHT...ABUNDANT MOISTURE CONTINUES TO ENGULF THE
PACIFIC NORTHWEST IN THE EXTENDED. 850MB TEMPERATURES ARE WELL ABOVE
FREEZING WHICH COULD SUGGEST THAT THE PRECIPITATION WILL BE IN THE
FORM OF RAIN.  WEBER

&&

.PRELIMINARY POINT TEMPS/POPS...
PDT  23  47  28  36 /   0  10  30  30
ALW  26  47  30  38 /   0  10  30  30
PSC  24  47  29  39 /   0  10  20  20
YKM  21  41  22  34 /   0  10  20  30
HRI  23  46  28  39 /   0  10  20  20
ELN  20  38  22  33 /  10  20  30  50
RDM  25  51  23  34 /   0  10  20  40
LGD  25  43  27  32 /   0   0  20  40
GCD  24  46  25  32 /   0   0  20  40
DLS  27  45  30  40 /   0  10  40  40

&&

.PDT WATCHES/WARNINGS/ADVISORIES...
OR...NONE.
WA...AIR STAGNATION ADVISORY UNTIL 1 PM PST SATURDAY WAZ026-027.

&&

THREAT INDEX
SATURDAY : GREEN
SUNDAY : GREEN
MONDAY : GREEN

GREEN: NONE OR LIMITED NEED FOR WATCHES, WARNINGS, OR ADVISORIES.
YELLOW: A FEW WATCHES, WARNINGS, OR ADVISORIES POSSIBLE OR IN EFFECT.
RED: NUMEROUS WATCHES, WARNINGS, OR ADVISORIES POSSIBLE OR IN EFFECT.

FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT...
WWW.WEATHER.GOV/PENDLETON

88/88/99
Hazardous weather outlook, Jan 13, 5:17 AM PST, 18 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PENDLETON OR
517 AM PST FRI JAN 13 2012

ORZ041-042-044-049-050-502-503-505>509-WAZ024-026>030-520-521-
141330-
EASTERN COLUMBIA RIVER GORGE OF OREGON-NORTH CENTRAL OREGON-
LOWER COLUMBIA BASIN OF OREGON-GRANDE RONDE VALLEY-WALLOWA COUNTY-
NORTHERN BLUE MOUNTAINS OF OREGON-
SOUTHERN BLUE MOUNTAINS OF OREGON-JOHN DAY BASIN-OCHOCO-
JOHN DAY HIGHLANDS-
FOOTHILLS OF THE NORTHERN BLUE MOUNTAINS OF OREGON-
FOOTHILLS OF THE SOUTHERN BLUE MOUNTAINS OF OREGON-
EAST SLOPES OF THE OREGON CASCADES-
EASTERN COLUMBIA RIVER GORGE OF WASHINGTON-KITTITAS VALLEY-
YAKIMA VALLEY-LOWER COLUMBIA BASIN OF WASHINGTON-
FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON-
NORTHWEST BLUE MOUNTAINS OF WASHINGTON-
EAST SLOPES OF THE WASHINGTON CASCADES-SIMCOE HIGHLANDS-
517 AM PST FRI JAN 13 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND NORTHEAST OREGON
AS WELL AS SOUTH CENTRAL AND SOUTHEAST WASHINGTON.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

HIGH PRESSURE WILL BE THE DOMINANT WEATHER FEATURE THROUGH TONIGHT
WITH JUST A FEW CLOUDS AND COLD TEMPERATURES EXPECTED. IT WILL BE
WINDY IN THE GRANDE RONDE VALLEY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

A COLD UPPER LEVEL TROUGH WILL SAG SOUTH FROM CANADA OVER THE
PACIFIC NORTHWEST REINFORCING THE COLD AIR OVER THE REGION AND
BRINGING A CHANCE FOR SNOW SHOWERS FOR THE WEEKEND. SNOW AMOUNTS
ARE NOT EXPECTED TO BE PARTICULARLY HEAVY BUT A FEW INCHES MAY
FALL IN THE MOUNTAINS. NEXT WEEK THE WEATHER WILL BECOME RATHER
ACTIVE ESPECIALLY BY MID WEEK WITH A GOOD CHANCE FOR A WINTRY MIX
WEDNESDAY BEFORE WARMER AIR OVERSPREADS THE AREA. THERE IS ALSO
SOME POTENTIAL FOR PERIODS OF STRONG WINDS MID TO LATE WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

GRAPHICAL FORECASTS OF WEATHER HAZARDS OUT TO SEVEN DAYS
ARE DISPLAYED ON THE WORLD WIDE WEB AT:

WWW.WRH.NOAA.GOV/PDT/CURRENTHAZARDS/HWO.HTML

ALL LETTERS IN THE ABOVE URL ARE LOWER CASE.

Nearby

Wind Advisories in Oregon, 2012Every wind advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.